Advanced Search
MyIDEAS: Login to save this article or follow this journal

A note on concavity, homogeneity and non-Increasing returns to scale

Contents:

Author Info

  • Juan David Prada

    ()
    (Northwestern University and Banco de la Rep├║blica)

Abstract

This paper provides a simple proof of the result that if a production function is homogeneous, displays non-increasing returns to scale, is increasing and quasiconcave, then it is concave. If the function is strictly quasiconcave or one-to-one, homogeneous, displays decreasing returns to scale and if either it is increasing or if zero is in its domain, then it is strictly concave. Finally it is shown that we cannot dispense with these assumptions.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.accessecon.com/Pubs/EB/2011/Volume31/EB-11-V31-I1-P12.pdf
Download Restriction: no

Bibliographic Info

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 31 (2011)
Issue (Month): 1 ()
Pages: 100-105

as in new window
Handle: RePEc:ebl:ecbull:eb-10-00796

Contact details of provider:

Related research

Keywords: Homogeneity; Concavity; Non-Increasing Returns to Scale and Production Function;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Friedman, James W, 1973. "Concavity of Production Functions and Non-Increasing Returns to Scale," Econometrica, Econometric Society, Econometric Society, vol. 41(5), pages 981-84, September.
  2. Ardeshir Dalal, 2000. "Strict concavity with homogeneity and decreasing returns to scale," Atlantic Economic Journal, International Atlantic Economic Society, International Atlantic Economic Society, vol. 28(3), pages 381-382, September.
  3. Bone, John, 1989. "A Note on Concavity and Scalar Properties in Production," Bulletin of Economic Research, Wiley Blackwell, Wiley Blackwell, vol. 41(3), pages 213-17, July.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-10-00796. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.